Alert archive / New Hampshire / River Flood Warnings in 2011

River Flood Warning 63, NWS Gray, ME

November 30, 2011Carroll County, New Hampshire

NWS Gray, ME issued this river flood warning at Nov 30, 2011, 7:20 AM EST for Carroll County, New Hampshire. It took effect at Nov 30, 2011, 9:10 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2011, 7:20 AM EST (12:20 UTC)
In effect from
Nov 30, 2011, 9:10 AM EST
Expired
Nov 30, 2011, 4:17 PM EST
In force
7 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 76 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saco River near Conway (CNWN3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01064500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WGUS41 KGYX 301220
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
720 AM EST WED NOV 30 2011

...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE

  PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY
  SACO RIVER NEAR CONWAY AFFECTING CARROLL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET.

&&

NHC009-010020-
/O.NEW.KGYX.FL.W.0062.111130T1349Z-111201T0200Z/
/WOON3.1.ER.111130T1349Z.111130T1425Z.111130T1800Z.NO/
720 AM EST WED NOV 30 2011

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEMIGEWASSET RIVER AT WOODSTOCK
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 7 AM TODAY THE STAGE WAS...7.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 9.5 FEET BY LATE THIS MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE THIS AFTERNOON.

$$

NHC003-302010-
/O.NEW.KGYX.FL.W.0063.111130T1410Z-111130T2010Z/
/CNWN3.1.ER.111130T1410Z.111130T1410Z.111130T1410Z.NO/
720 AM EST WED NOV 30 2011

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SACO RIVER NEAR CONWAY
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 6 AM WEDNESDAY THE STAGE WAS...6.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RISE TO 9.0 FEET BY LATE THIS MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE THIS MORNING.

$$
2 follow-up statements
322 
WGUS81 KGYX 301612
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1112 AM EST WED NOV 30 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW
HAMPSHIRE...

  PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW
HAMPSHIRE

  SACO RIVER NEAR CONWAY AFFECTING CARROLL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET.

&&

NHC003-010230-
/O.EXT.KGYX.FL.W.0063.000000T0000Z-111201T0230Z/
/CNWN3.1.ER.111130T1505Z.111130T1800Z.111130T2030Z.NO/
1112 AM EST WED NOV 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE SACO RIVER NEAR CONWAY.
* UNTIL THIS EVENING.
* AT 10 AM TODAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.

$$

NHC009-301642-
/O.CAN.KGYX.FL.W.0062.000000T0000Z-111201T0200Z/
/WOON3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1112 AM EST WED NOV 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PEMIGEWASSET RIVER AT WOODSTOCK.
* AT 10 AM TODAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER CRESTED JUST UNDER 8 FEET EARLIER THIS MORNING AND IS
NOW FALLING.

$$
792 
WGUS81 KGYX 302117
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
417 PM EST WED NOV 30 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW
HAMPSHIRE...

  SACO RIVER NEAR CONWAY AFFECTING CARROLL COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC003-302147-
/O.CAN.KGYX.FL.W.0063.000000T0000Z-111201T0230Z/
/CNWN3.1.ER.111130T1505Z.111130T1800Z.111130T2010Z.NO/
417 PM EST WED NOV 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SACO RIVER NEAR CONWAY.
* UNTIL THIS EVENING.
* AT 03PM WEDNESDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Nov 30, 6:05 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 30, 6:05 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
605 AM EST WED NOV 30 2011

.SYNOPSIS...
LOW PRESSURE OVER LAKE ONTARIO WILL TRACK DOWN THE SAINT LAWRENCE
VALLEY TODAY. A TRAILING COLD FRONT WILL CROSS THE AREA THIS MORNING
BRINGING AN END TO THE STEADIER AND HEAVIER RAINFALL. A TROUGH
WILL CROSS THE AREA TONIGHT WITH SCATTERED MOUNTAIN RAIN OR SNOW
SHOWERS. HIGH PRESSURE AND DRY AIR WILL BUILD ACROSS THE REGION
THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE AREA FRIDAY
NIGHT FOLLOWED BY HIGH PRESSURE AND MORE SEASONABLE TEMPERATURES
FOR THE WEEKEND. LOW PRESSURE WILL APPROACH FROM THE WEST EARLY
NEXT WEEK BRINGING RAIN AND SNOW TO THE REGION THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
600 AM...THE COLD FRONT WAS DRAPED ACROSS SOUTHERN AND WESTERN
SECTIONS OF THE FORECAST AREA AT 11Z. A BAND OF RAIN WAS RACING
NORTHEAST IN ADVANCE OF THIS BOUNDARY AND SHOULD SLIDE OFFSHORE BY
MID MORNING. I ADJUSTED 1ST PERIOD POPS AND TEMPERATURES BASED ON
RADAR TREND AND MESONET.

PREV DISC...
997 MILLIBAR LOW WAS OVER EASTERN END OF LAKE ONTARIO AT 06Z WITH
TRAILING COLD FRONT THROUGH MID ATLANTIC REGION. A BAND OF RAIN
WITH ISOLD EMBEDDED THUNDER WAS FOUND ACROSS WESTERN AND SOUTHERN
NEW ENGLAND IN ADVANCE OF THIS FEATURE. THERE WILL BE AN ABRUPT
CUTOFF TO THE RAIN FROM SOUTHWEST TO NORTHEAST THIS MORNING AS THE
COLD FRONT CROSSES THE FORECAST AREA. DRIER AIR WILL PUNCH IN
BEHIND THE FRONT AND SHOULD RESULT IN AT LEAST A FEW SUNNY PERIODS
ACROSS THE REGION TODAY. ANOTHER UNSEASONABLY WARM DAY TO CLOSE
OUT NOVEMBER WITH HIGHS IN THE 50S. A FEW 60 DEGREE READINGS ARE
EVEN POSSIBLE ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA
DEPENDING ON HOW FAST WE CAN CLEAR OUT THIS MORNING. THE RECORD
HIGH TEMPERATURE FOR PORTLAND IS 62F AND WE COULD COME CLOSE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
AN UPPER TROUGH AND ASSOCIATED SURFACE TROUGH CROSS THE AREA
TONIGHT WITH A FEW CLOUDS...AND SCATTERED RAIN OR SNOW SHOWERS
ACROSS THE HIGHER TERRAIN. IT WILL BE NOTICEABLY COOLER WITH LOWS
IN THE 20S AND LOWER 30S.

HIGH PRESSURE BUILDS EAST ON THURSDAY WITH PARTLY TO MOSTLY SUNNY
SKIES AND SEASONABLY MILD TEMPERATURES IN THE 40S...WITH UPPER 30S
ACROSS THE MOUNTAINS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CLOUDS WILL BE ON THE INCREASE FRIDAY AS A FAST MOVING UPPER LEVEL
DISTURBANCE PUSHES A COLD FRONT OUR WAY. THE FRONT WILL CLEAR
NORTHERN NEW ENGLAND BY FRIDAY NIGHT WITH A ONLY A SLIGHT CHANCE OF
SNOW SHOWERS ACROSS NORTHERN NH AND NORTH CENTRAL MAINE. DENSE HIGH
PRESSURE WILL BUILD IN FOR THE WEEKEND AND CLEAR SKIES AND CALM
WINDS WILL LEAD TO COLD TEMPERATURES AND IDEAL RADIATIONAL COOLING
CONDITIONS SATURDAY NIGHT.

SOUTHERLY FLOW WILL RETURN BY SUNDAY AS A DEEP TROUGH IS CARVED OUT
OVER THE CENTRAL UNITED STATES AND A SERIES OF SURFACE LOWS DEVELOP
TO OUR WEST. SHOWERS MAY BEGIN AS EARLY AS SUNDAY NIGHT WITH THE
HEAVIEST PRECIPITATION...RAIN OR SNOW DEPENDING ON THE
LOCATION...FALLING TUESDAY NIGHT. MODELS VARY WIDELY ON THE DETAILS
BUT THIS SYSTEM SHOULD PROVE TO BE THE NEXT BIG WEATHER MAKER FOR
NEW ENGLAND.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 23Z THU/...MVFR AND ISOLD IFR IN SHOWERS CIGS
AND ISOLATED THUNDER...IMPROVES TO VFR FROM SW TO NE THIS MORNING
FOLLOWING A COLD FRONTAL PASSAGE.

LONG TERM...PREVAILING VFR FRIDAY THROUGH SUNDAY EXCEPT FOR PATCHY
VALLEY FOG.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...NO CHANGE TO CURRENT HEADLINES.
WILL CONTINUE WITH SCA THIS MORNING AND MINIMAL GALE FOR NORTHEAST
WATERS...WITH SCA CONDITIONS THIS AFTERNOON AND TONIGHT FOLLOWING
THE COLD FRONTAL PASSAGE.

LONG TERM...WAVES WILL CONTINUE TO MEET SCA CRITERIA THROUGH THE
NEAR FUTURE. WINDS WILL DROP BELOW 25 KT FRIDAY BUT WILL INCREASE
FRIDAY NIGHT AND SATURDAY BEHIND A FRONTAL PASSAGE. SUNDAY THROUGH
TUESDAY WINDS WILL BE SCA OR EVEN GALE FORCE AS LOW PRESSURE
APPROACHES FROM THE WEST.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     ANZ151>154.
     GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ150.

&&

ES
Hazardous weather outlook, Nov 30, 2:40 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
240 AM EST WED NOV 30 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-010745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
240 AM EST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151>154-010745-
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
240 AM EST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA AND THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-010745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
240 AM EST WED NOV 30 2011

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 7:20 AM ESTRiver Flood WarningGYXGrafton4 hr

Nearby

River Flood Warnings in New Hampshire, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.